Alert archive / Washington / High Wind Warnings in 2009

High Wind Warning 7, NWS Seattle, WA

December 25, 2009

NWS Seattle, WA issued this high wind warning at Dec 25, 2009, 9:17 PM PST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 25, 2009, 9:17 PM PST (05:17 UTC)
Expired
Dec 26, 2009, 4:00 PM PST
In force
19 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 260517
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
917 PM PST FRI DEC 25 2009

WAZ505-261330-
/O.CAN.KSEW.AS.Y.0003.000000T0000Z-091226T1800Z/
/O.NEW.KSEW.HW.W.0007.091226T0517Z-091227T0000Z/
EAST PUGET SOUND LOWLANDS-
917 PM PST FRI DEC 25 2009

...HIGH WIND WARNING IN EFFECT FOR THE EAST WIND PRONE AREAS OF
THE EAST PUGET SOUND LOWLANDS UNTIL 4 PM PST SATURDAY...
...AIR STAGNATION ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST SATURDAY. DUE TO
IMPROVED MIXING IN RESPONSE TO INCREASING EAST WINDS...THE AIR
STAGNATION ADVISORY ISSUED EARLIER FOR THE EAST PUGET SOUND
LOWLANDS HAS BEEN CANCELLED.

* DAMAGING WINDS OF 40 TO 50 MPH WITH GUSTS NEAR 65 MPH WILL
  DEVELOP OVERNIGHT ACROSS THOSE AREAS PRONE TO EAST WINDS. THE
  HIGH WINDS WILL THEN PERSIST THROUGH SATURDAY MORNING BEFORE
  WINDING DOWN IN THE AFTERNOON. 

* SOME AREAS MOST PRONE TO DAMAGING EAST WINDS ARE NORTH BEND...
  BLACK DIAMOND...ENUMCLAW...BUCKLEY...AND ORTING.

* A SPOTTER IN NORTH BEND HAS ALREADY MEASURED EAST WINDS OF 40
  MPH WITH GUSTS NEAR 50 MPH. THE HIGH WINDS WILL BECOME MORE
  WIDESPREAD OVERNIGHT ACROSS THOSE AREAS FAVORABLE TO EAST WINDS.

* THOSE...ESPECIALLY WITH HIGH PROFILE VEHICLES...TRAVELLING ON
  NORTH- SOUTH ORIENTED HIGHWAYS SUCH AS PORTIONS OF STATE ROUTE
  169 SHOULD BE ALERT FOR SUDDEN AND VERY STRONG CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...
AND DESTROY PROPERTY.

&&

$$

WAZ508-509-261330-
/O.NEW.KSEW.WI.Y.0027.091226T0800Z-091227T0000Z/
/O.CON.KSEW.AS.Y.0003.000000T0000Z-091226T1800Z/
SEATTLE/BREMERTON AREA-TACOMA AREA-
917 PM PST FRI DEC 25 2009

...AIR STAGNATION ADVISORY REMAINS IN EFFECT FOR THE SEATTLE-
BREMERTON AND TACOMA AREAS UNTIL 10 AM PST SATURDAY...
...WIND ADVISORY IN EFFECT FOR THE EAST PORTIONS OF THE SEATTLE
AND TACOMA METRO AREAS FROM MIDNIGHT TONIGHT TO 4 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY FOR THE EAST PORTIONS OF THE SEATTLE AND TACOMA METRO
AREAS...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT UNTIL 4 PM PST
SATURDAY. AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM
PST SATURDAY.

* EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL
  DEVELOP LATE TONIGHT MAINLY EAST OF STATE ROUTES 167 AND 161.
  THE STRONG WINDS WILL THEN PERSIST THROUGH SATURDAY MORNING
  BEFORE DIMINISHING IN THE AFTERNOON. THERE IS A POSSIBILITY THAT
  WINDS COULD GUST AS HIGH AS 55 MPH SATURDAY MORNING.

* AREAS MOST PRONE TO STRONG EAST WINDS ARE RENTON...KENT...
  AUBURN...AND SUMNER.

* THOSE...ESPECIALLY WITH HIGH PROFILE VEHICLES...PLANNING TRAVEL ON
  STATE ROUTES 161 AND 167 SHOULD BE PREPARED FOR SUDDEN...STRONG
  CROSS WINDS LATER TONIGHT AND SATURDAY.

* A STRONG LOW LEVEL INVERSION WILL PREVENT MUCH MIXING FROM
  OCCURRING OVER THOSE AREAS NOT PRONE TO STRONG EAST WINDS. THIS
  WILL ALLOW POLLUTANTS LIKE WOOD SMOKE AND INDUSTRIAL EMISSIONS
  TO ACCUMULATE AND REDUCE AIR QUALITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

AN AIR STAGNATION ADVISORY IS ISSUED WHEN LOCALLY ESTABLISHED
CRITICAL VALUES OF TRANSPORT WINDS...MIXING HEIGHT...AND
VENTILATION ARE EXPECTED TO PERSIST FOR AT LEAST 72 HOURS. CHECK
WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE RESTRICTIONS IN
YOUR AREA.

&&

$$

WAZ503-504-506-507-510>512-261330-
/O.CON.KSEW.AS.Y.0003.000000T0000Z-091226T1800Z/
WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-WESTERN SKAGIT COUNTY-
EVERETT AND VICINITY-ADMIRALTY INLET AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-
917 PM PST FRI DEC 25 2009

...AIR STAGNATION ADVISORY REMAINS IN EFFECT FOR MUCH OF THE
INTERIOR LOWLANDS UNTIL 10 AM PST SATURDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
SATURDAY. 

* STRONG HIGH PRESSURE ALOFT WILL PERSIST OVER THE REGION THROUGH
  SATURDAY.. THIS WILL TRAP COLD AIR NEAR THE SURFACE UNDER WARM
  AIR ALOFT.

* THE RESULTING LACK OF MIXING WILL ALLOW POLLUTANTS SUCH AS WOOD
  SMOKE AND INDUSTRIAL EMISSIONS TO ACCUMULATE AND REDUCE AIR
  QUALITY.

* THE MOST LIKELY PLACES TO EXPERIENCE REDUCED AIR QUALITY ARE
  ALONG THE I-5 CORRIDOR OF SNOHOMISH...THURSTON...AND PIERCE
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY IS ISSUED WHEN LOCALLY ESTABLISHED
CRITICAL VALUES OF TRANSPORT WINDS...MIXING HEIGHT...AND
VENTILATION ARE EXPECTED TO PERSIST FOR AT LEAST 72 HOURS. CHECK
WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE RESTRICTIONS IN
YOUR AREA.

$$

WWW.WEATHER.GOV
4 follow-up statements
000 
WWUS76 KSEW 261222
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
422 AM PST SAT DEC 26 2009

WAZ505-262000-
/O.CON.KSEW.HW.W.0007.000000T0000Z-091227T0000Z/
EAST PUGET SOUND LOWLANDS-
422 AM PST SAT DEC 26 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

* DAMAGING WINDS OF 40 TO 50 MPH WITH GUSTS NEAR 65 MPH WILL
  CONTINUE ACROSS THOSE AREAS PRONE TO EAST WINDS. THE HIGH WINDS 
  WILL EASE THIS AFTERNOON.

* SOME AREAS MOST PRONE TO DAMAGING EAST WINDS ARE NORTH BEND... 
  BLACK DIAMOND...ENUMCLAW...BUCKLEY...AND ORTING. 

* A SPOTTER FRKDAY NIGHT IN NORTH BEND MEASURED EAST WINDS OF 40
  MPH WITH GUSTS NEAR 50 MPH.

* THOSE...ESPECIALLY WITH HIGH PROFILE VEHICLES...TRAVELLING ON 
  NORTH- SOUTH ORIENTED HIGHWAYS SUCH AS PORTIONS OF STATE ROUTE 
  169 SHOULD BE ALERT FOR SUDDEN AND VERY STRONG CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...
AND DESTROY PROPERTY.

&&

$$

WAZ508-509-262000-
/O.CON.KSEW.AS.Y.0003.000000T0000Z-091226T1800Z/
/O.CON.KSEW.WI.Y.0027.000000T0000Z-091227T0000Z/
SEATTLE/BREMERTON AREA-TACOMA AREA-
422 AM PST SAT DEC 26 2009

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

* EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL
  CONTINUE MAINLY EAST OF STATE ROUTES 167 AND 161. THE WINDS WILL
  DIMINISH IN THE AFTERNOON. 

* AREAS MOST PRONE TO STRONG EAST WINDS ARE RENTON...KENT... 
  AUBURN...AND SUMNER. 

* THOSE...ESPECIALLY WITH HIGH PROFILE VEHICLES...PLANNING TRAVEL
  ON STATE ROUTES 161 AND 167 SHOULD BE PREPARED FOR STRONG CROSS
  WINDS.

* A STRONG LOW LEVEL INVERSION WILL PREVENT MUCH MIXING FROM 
  OCCURRING OVER THOSE AREAS NOT PRONE TO STRONG EAST WINDS. 
  THIS WILL ALLOW POLLUTANTS LIKE WOOD SMOKE AND INDUSTRIAL 
  EMISSIONS TO ACCUMULATE AND REDUCE AIR QUALITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

AN AIR STAGNATION ADVISORY IS ISSUED WHEN LOCALLY ESTABLISHED
CRITICAL VALUES OF TRANSPORT WINDS...MIXING HEIGHT...AND
VENTILATION ARE EXPECTED TO PERSIST FOR AT LEAST 72 HOURS. CHECK
WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE RESTRICTIONS IN
YOUR AREA.

&&

$$

WAZ503-504-506-507-510>512-261800-
/O.CON.KSEW.AS.Y.0003.000000T0000Z-091226T1800Z/
WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-WESTERN SKAGIT COUNTY-
EVERETT AND VICINITY-ADMIRALTY INLET AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-
422 AM PST SAT DEC 26 2009

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING. 

* STRONG HIGH PRESSURE ALOFT WILL PERSIST OVER THE REGION TODAY.
  THIS WILL TRAP COLD AIR NEAR THE SURFACE UNDER WARM AIR ALOFT.

* THE RESULTING LACK OF MIXING WILL ALLOW POLLUTANTS SUCH AS 
  WOOD SMOKE AND INDUSTRIAL EMISSIONS TO ACCUMULATE AND REDUCE 
  AIR QUALITY. 

* THE MOST LIKELY PLACES TO EXPERIENCE REDUCED AIR QUALITY ARE 
  ALONG THE I-5 CORRIDOR OF SNOHOMISH...THURSTON...AND PIERCE 
  COUNTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY IS ISSUED WHEN LOCALLY ESTABLISHED
CRITICAL VALUES OF TRANSPORT WINDS...MIXING HEIGHT...AND
VENTILATION ARE EXPECTED TO PERSIST FOR AT LEAST 72 HOURS. CHECK
WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE RESTRICTIONS IN
YOUR AREA.

$$
000 
WWUS76 KSEW 261236 CCA
NPWSEW

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SEATTLE WA
435 AM PST SAT DEC 26 2009

WAZ505-262030-
/O.COR.KSEW.HW.W.0007.000000T0000Z-091227T0000Z/
EAST PUGET SOUND LOWLANDS-
435 AM PST SAT DEC 26 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

* DAMAGING WINDS OF 40 TO 50 MPH WITH GUSTS NEAR 65 MPH WILL
  CONTINUE ACROSS THOSE AREAS PRONE TO EAST WINDS. THE HIGH WINDS 
  WILL EASE THIS AFTERNOON.

* SOME AREAS MOST PRONE TO DAMAGING EAST WINDS ARE NORTH BEND... 
  BLACK DIAMOND...ENUMCLAW...BUCKLEY...AND ORTING. 

* A SPOTTER FRIDAY NIGHT IN NORTH BEND MEASURED EAST WINDS OF 40
  MPH WITH GUSTS NEAR 50 MPH.

* THOSE...ESPECIALLY WITH HIGH PROFILE VEHICLES...TRAVELLING ON 
  NORTH- SOUTH ORIENTED HIGHWAYS SUCH AS PORTIONS OF STATE ROUTE 
  169 SHOULD BE ALERT FOR SUDDEN AND VERY STRONG CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...
AND DESTROY PROPERTY.

&&

$$

WAZ508-509-262030-
/O.CON.KSEW.AS.Y.0003.000000T0000Z-091226T1800Z/
/O.CON.KSEW.WI.Y.0027.000000T0000Z-091227T0000Z/
SEATTLE/BREMERTON AREA-TACOMA AREA-
435 AM PST SAT DEC 26 2009

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

* EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL
  CONTINUE MAINLY EAST OF STATE ROUTES 167 AND 161. THE WINDS WILL
  DIMINISH IN THE AFTERNOON. 

* AREAS MOST PRONE TO STRONG EAST WINDS ARE RENTON...KENT... 
  AUBURN...AND SUMNER. 

* THOSE...ESPECIALLY WITH HIGH PROFILE VEHICLES...PLANNING TRAVEL
  ON STATE ROUTES 161 AND 167 SHOULD BE PREPARED FOR STRONG CROSS
  WINDS.

* A STRONG LOW LEVEL INVERSION WILL PREVENT MUCH MIXING FROM 
  OCCURRING OVER THOSE AREAS NOT PRONE TO STRONG EAST WINDS. 
  THIS WILL ALLOW POLLUTANTS LIKE WOOD SMOKE AND INDUSTRIAL 
  EMISSIONS TO ACCUMULATE AND REDUCE AIR QUALITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

AN AIR STAGNATION ADVISORY IS ISSUED WHEN LOCALLY ESTABLISHED
CRITICAL VALUES OF TRANSPORT WINDS...MIXING HEIGHT...AND
VENTILATION ARE EXPECTED TO PERSIST FOR AT LEAST 72 HOURS. CHECK
WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE RESTRICTIONS IN
YOUR AREA.

&&

$$

WAZ503-504-506-507-510>512-261800-
/O.CON.KSEW.AS.Y.0003.000000T0000Z-091226T1800Z/
WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-WESTERN SKAGIT COUNTY-
EVERETT AND VICINITY-ADMIRALTY INLET AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-
435 AM PST SAT DEC 26 2009

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING. 

* STRONG HIGH PRESSURE ALOFT WILL PERSIST OVER THE REGION TODAY.
  THIS WILL TRAP COLD AIR NEAR THE SURFACE UNDER WARM AIR ALOFT.

* THE RESULTING LACK OF MIXING WILL ALLOW POLLUTANTS SUCH AS 
  WOOD SMOKE AND INDUSTRIAL EMISSIONS TO ACCUMULATE AND REDUCE 
  AIR QUALITY. 

* THE MOST LIKELY PLACES TO EXPERIENCE REDUCED AIR QUALITY ARE 
  ALONG THE I-5 CORRIDOR OF SNOHOMISH...THURSTON...AND PIERCE 
  COUNTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY IS ISSUED WHEN LOCALLY ESTABLISHED
CRITICAL VALUES OF TRANSPORT WINDS...MIXING HEIGHT...AND
VENTILATION ARE EXPECTED TO PERSIST FOR AT LEAST 72 HOURS. CHECK
WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE RESTRICTIONS IN
YOUR AREA.

$$
000 
WWUS76 KSEW 261745
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
945 AM PST SAT DEC 26 2009

WAZ508-509-270145-
/O.CAN.KSEW.WI.Y.0027.000000T0000Z-091227T0000Z/
/O.EXT.KSEW.AS.Y.0003.000000T0000Z-091228T1800Z/
SEATTLE/BREMERTON AREA-TACOMA AREA-
945 AM PST SAT DEC 26 2009

...AIR STAGNATION ADVISORY NOW IN EFFECT UNTIL 10 AM PST MONDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND
ADVISORY. THE AIR STAGNATION ADVISORY IS NOW IN EFFECT UNTIL
10 AM PST MONDAY. 

* WINDS IN THE LOCAL SEATTLE...TACOMA...BREMERTON AREA ARE NOT
  EXPECTED TO EXCEED WIND ADVISORY CRITERIA.

* STRONG HIGH PRESSURE ALOFT WILL PERSIST OVER THE REGION TODAY.
  THIS WILL TRAP COLD AIR NEAR THE SURFACE UNDER WARM AIR ALOFT.

* THE RESULTING LACK OF MIXING WILL ALLOW POLLUTANTS SUCH AS 
  WOOD SMOKE AND INDUSTRIAL EMISSIONS TO ACCUMULATE AND REDUCE 
  AIR QUALITY. 

* THE MOST LIKELY PLACES TO EXPERIENCE REDUCED AIR QUALITY ARE
  ALONG AND WEST OF THE I-5 CORRIDOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY IS ISSUED WHEN LOCALLY ESTABLISHED
CRITICAL VALUES OF TRANSPORT WINDS...MIXING HEIGHT...AND
VENTILATION ARE EXPECTED TO PERSIST FOR AT LEAST 72 HOURS. CHECK
WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE RESTRICTIONS IN
YOUR AREA.

$$

WAZ503-506-510-261845-
/O.CAN.KSEW.AS.Y.0003.000000T0000Z-091226T1800Z/
WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-ADMIRALTY INLET AREA-
945 AM PST SAT DEC 26 2009

...AIR STAGNATION ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE AIR
STAGNATION ADVISORY. 

THE ADVISORY HAS BEEN CANCELLED FOR THE ADMIRALTY INLET AREA AND
POINTS NORTH DUE TO THE SOMEWHAT STRONGER WINDS IN THIS AREA AND
THE RESULTING BETTER VENTILATION. 

$$

WAZ505-270000-
/O.CON.KSEW.HW.W.0007.000000T0000Z-091227T0000Z/
EAST PUGET SOUND LOWLANDS-
945 AM PST SAT DEC 26 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

* DAMAGING WINDS OF 40 TO 50 MPH WITH GUSTS NEAR 60 MPH WILL
  CONTINUE ACROSS THOSE AREAS PRONE TO EAST WINDS. THE HIGH WINDS
  WILL EASE THIS AFTERNOON.

* THE AREAS MOST PRONE TO DAMAGING EAST WINDS ARE NORTH BEND...
  BLACK DIAMOND...ENUMCLAW...BUCKLEY...AND ORTING.

* A SPOTTER THIS MORNING IN NORTH BEND CONTINUED TO MEASURE EAST
  WINDS OF 40 MPH WITH GUSTS NEAR 50 MPH.

* THOSE...ESPECIALLY WITH HIGH PROFILE VEHICLES...TRAVELLING ON 
  NORTH- SOUTH ORIENTED HIGHWAYS SUCH AS PORTIONS OF STATE ROUTE 
  169 SHOULD BE ALERT FOR SUDDEN AND VERY STRONG CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...
AND DESTROY PROPERTY.

&&

$$

WAZ504-507-511-512-270145-
/O.EXT.KSEW.AS.Y.0003.000000T0000Z-091228T1800Z/
SOUTHWEST INTERIOR-EVERETT AND VICINITY-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-
945 AM PST SAT DEC 26 2009

...AIR STAGNATION ADVISORY NOW IN EFFECT UNTIL 10 AM PST MONDAY...

THE AIR STAGNATION ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST
MONDAY. 

* STRONG HIGH PRESSURE ALOFT WILL PERSIST OVER THE REGION TODAY. 
  THIS WILL TRAP COLD AIR NEAR THE SURFACE UNDER WARM AIR ALOFT. 

* THE RESULTING LACK OF MIXING WILL ALLOW POLLUTANTS SUCH AS 
  WOOD SMOKE AND INDUSTRIAL EMISSIONS TO ACCUMULATE AND REDUCE 
  AIR QUALITY. 

* THE MOST LIKELY PLACES TO EXPERIENCE REDUCED AIR QUALITY ARE 
  ALONG THE I-5 CORRIDOR OF SNOHOMISH...THURSTON...AND PIERCE 
  COUNTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY IS ISSUED WHEN LOCALLY ESTABLISHED
CRITICAL VALUES OF TRANSPORT WINDS...MIXING HEIGHT...AND
VENTILATION ARE EXPECTED TO PERSIST FOR AT LEAST 72 HOURS. CHECK
WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE RESTRICTIONS IN
YOUR AREA.

$$

CERNIGLIA
000 
WWUS76 KSEW 262338
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
338 PM PST SAT DEC 26 2009

WAZ505-270800-
/O.EXP.KSEW.HW.W.0007.000000T0000Z-091227T0000Z/
/O.NEW.KSEW.WI.Y.0028.091227T0000Z-091227T0800Z/
EAST PUGET SOUND LOWLANDS-
338 PM PST SAT DEC 26 2009

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT...
...HIGH WIND WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. THE
HIGH WIND WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON. 

* WINDS ARE GRADUALLY EASING ACROSS THE AREAS NEAR THE CASCADES
  AND WILL ARE EXPECTED TO DROP BELOW HIGH WIND CRITERIA BUT
  REMAIN ABOVE ADVISORY THRESHOLDS UNTIL AROUND MIDNIGHT.

* THE AREAS MOST PRONE TO STRONG EAST WINDS ARE NORTH BEND...
  BLACK DIAMOND...ENUMCLAW...BUCKLEY...AND ORTING.

* THOSE...ESPECIALLY WITH HIGH PROFILE VEHICLES...TRAVELLING ON
  NORTH- SOUTH ORIENTED HIGHWAYS SUCH AS PORTIONS OF STATE ROUTE
  169 SHOULD BE ALERT FOR SUDDEN AND VERY STRONG CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WAZ504-507>509-511-512-270815-
/O.CON.KSEW.AS.Y.0003.000000T0000Z-091228T1800Z/
SOUTHWEST INTERIOR-EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-
TACOMA AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-
338 PM PST SAT DEC 26 2009

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
MONDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
MONDAY. 

* A LOW LEVEL INVERSION WILL SET UP ACROSS THE INTERIOR TONIGHT
  AND TRAP COOLER AIR NEAR THE SURFACE UNDER WARM AIR ALOFT AND
  THEN IS EXPECTED TO LINGER INTO MONDAY.

* THE RESULTING LACK OF MIXING WILL ALLOW POLLUTANTS SUCH AS 
  WOOD SMOKE AND INDUSTRIAL EMISSIONS TO ACCUMULATE AND REDUCE 
  AIR QUALITY. 

* THE MOST LIKELY PLACES TO EXPERIENCE REDUCED AIR QUALITY ARE 
  ALONG AND WEST OF THE I-5 CORRIDOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY IS ISSUED WHEN LOCALLY ESTABLISHED
CRITICAL VALUES OF TRANSPORT WINDS...MIXING HEIGHT...AND
VENTILATION ARE EXPECTED TO PERSIST FOR AT LEAST 72 HOURS. CHECK
WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE RESTRICTIONS IN
YOUR AREA.

$$

CERNIGLIA

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Dec 25, 3:44 PM PST, 5 hours 33 minutes earlier.

Area forecast discussion, Dec 25, 3:44 PM PST, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
344 PM PST FRI DEC 25 2009

.SYNOPSIS...HIGH PRESSURE ALOFT OVER THE PACIFIC NORTHWEST WILL
CONTINUE THE CURRENT PATTERN OF COLD FROSTY NIGHTS AND MOSTLY SUNNY
AFTERNOONS THROUGH SATURDAY. STRONG OFFSHORE FLOW WILL BRING BREEZY
EASTERLY WINDS TO THE CASCADES AND FOOTHILLS THROUGH SATURDAY. A
SERIES OF WEAK SYSTEMS WILL START TO AFFECT THE AREA AROUND MONDAY.
A MORE ACTIVE PATTERN OF PACIFIC WEATHER SYSTEMS IS POSSIBLE
STARTING AROUND THE MIDDLE OF NEXT WEEK.

&&

.SHORT TERM...A STRONG UPPER LEVEL RIDGE AXIS WAS SITUATED DIRECTLY
OVER WRN AND CNTRL WA THIS AFTERNOON. IN ASSOCIATION WITH THE
RIDGE...WARM AIR ALOFT AND OUR 15-16 HOUR-LONG CLEAR NIGHTS THIS
TIME OF YEAR ARE LEADING TO STRONG SURFACE-BASED TEMPERATURE
INVERSIONS. THE 12Z KUIL SOUNDING SHOWED A TEMPERATURE OF 56F AT
ONLY 1300 FT MSL...SO THERE IS PLENTY OF WARM AIR ALOFT. THE UPPER
RIDGE WILL START TO LIFT OUT INTO INTERIOR B.C. AND ALBERTA ON SAT
AND SUN...LEADING TO SLOWLY LOWERING HEIGHTS. THIS WILL WEAKEN
LOW-LEVEL INVERSIONS ON SATURDAY WITH DISSIPATION FINALLY EXPECTED
ON SUNDAY AFTERNOON.

STRONG EASTERLY GRADIENTS HAVE PROVIDED SOME HORIZONTAL VENTILATION
OF POLLUTANTS TODAY...PARTICULARLY NEAR THE CASCADES AND OVER THE
NORTH INTERIOR. IT IS ONLY ALONG THE I-5 CORRIDOR FROM EVERETT SOUTH
WHERE POOR VERTICAL AND HORIZONTAL MIXING HAVE LED TO MODERATE AIR
QUALITY READINGS TODAY. THIS IS WHERE AIR QUALITY CONCERNS WILL
PERSIST TONIGHT AND SATURDAY MORNING.

FROM A MORE SENSIBLE STANDPOINT...THE WEATHER PATTERN WILL CONTINUE
TO PROVIDE CLEAR AND COOL WEATHER WITH FROSTY NIGHTS THROUGH SUNDAY
MORNING. A WAVE LIFTING NORTH WELL PAST 130W ON SUNDAY WILL TRY TO
BRING SOME LIGHT RAIN ONSHORE FROM THE SOUTHWEST...BUT THE RAIN WILL
LIKELY DISSIPATE BEFORE REACHING THE FORECAST AREA AS IT ENCOUNTERS
THE DRY AIR IN PLACE OVER WRN WA AND UNFAVORABLE OFFSHORE LOW-LEVEL
FLOW. BASICALLY...CLOUDS SHOULD INCREASE ON SUNDAY...BUT THE VAST
MAJORITY OF WRN WA WILL REMAIN DRY.

A WEAKENING UPPER TROUGH IS FORECAST TO CROSS WRN WA ON MONDAY AND
PRESENTS A HIGHER CHANCE OF BRINGING SOME DRIPS OF RAIN.    HANER

.LONG TERM...IT LOOKS LIKE THE BOTTLENECK OF HIGH AMPLITUDE AND SLOW
MOVING WEATHER FEATURES ACROSS THE ERN PAC AND NORTH AMERICA WILL
LOOSEN UP DURING THE EXTENDED PERIOD. THIS SHOULD BRING A RETURN TO
A MORE TYPICAL PROGRESSION OF MID-LATITUDE WEATHER SYSTEMS MOVING
ONSHORE THE PAC NW UNDER THE INFLUENCE OF MORE CONSOLIDATED ZONAL
FLOW. THE FIRST OF THESE SYSTEMS SHOULD AFFECT WRN WA AROUND TUE
NIGHT OR WED...FOLLOWED BY A STRONGER WARM FRONT/COLD FRONT COMBO ON
NEW YEARS EVE AND DAY WHICH COULD BRING MODERATE RAINFALL AMOUNTS.
HANER

&&

.HYDROLOGY...THERE IS NO THREAT OF FLOOD-PRODUCING RAINFALL THROUGH
NEXT WEDNESDAY. THE THREAT OF WIDESPREAD FLOODING FROM NEXT THURSDAY
THROUGH THE FIRST WEEKEND OF 2010 IS LOW. A WEATHER SYSTEM AROUND
NEW YEARS EVE OR NEW YEARS DAY COULD BE ACCOMPANIED BY MODERATE
RAINFALL AMOUNTS. THIS COULD BRING RISES ON AREA RIVERS...BUT
FLOOD-PRODUCING RAINFALL AMOUNTS ARE NOT EXPECTED. RIVER LEVELS WILL
ALSO START OUT LOW AFTER AN EXTENDED PERIOD OF DRY WEATHER. FLOODING
ON THE GREEN RIVER IS NOT EXPECTED FOR THE NEXT 10 DAYS.      HANER

&&

.AVIATION...LIGHT FLOW ALOFT UNDER A STRONG UPPER RIDGE...GRADUALLY
SWITCHING TO LIGHT SOUTHEAST FLOW TONIGHT AS THE RIDGE MOVES SLOWLY
EAST. AT THE SURFACE STRONG HIGH PRESSURE EXTENDING FROM SOUTHEAST
BRITISH COLUMBIA INTO NORTHERN IDAHO WILL GIVE CONTINUING OFFSHORE
FLOW THROUGH SATURDAY.

THE COMBINATION OF WARM AIR ALOFT WITH THE RIDGE AND A RELATIVELY
COOL AIR MASS AT THE SURFACE IS PRODUCING A VERY STABLE AIR MASS. A
STRONG INVERSION FROM THE SURFACE TO AROUND 5000 FT WILL CONTINUE
THROUGH TONIGHT.

EXPECTING A REPEAT OF LAST NIGHT. THAT WOULD BRING AREAS OF FOG TO
SOUTH PUGET SOUND AND THE SOUTHWEST INTERIOR...WHERE IT HAS NOT
COMPLETELY EVAPORATED YET...AND PATCHY FOG ELSEWHERE.

KSEA...NORTHEAST WIND 6-8 KT THROUGH TONIGHT SHOULD BE STRONG ENOUGH
TO PREVENT A LONG PERIOD OF LIFR CONDITIONS. MOST GUIDANCE INDICATES
CLEAR THROUGH THE NIGHT. THERE WAS BRIEF FOG LAST NIGHT. WILL
PROBABLY HAVE A TEMPO GROUP WITH IFR FOG TOWARD MORNING. CHB

&&

.MARINE...STRONG OFFSHORE FLOW HAS KEPT GALES GOING AT THE WEST
ENTRANCE ALL DAY AND HAVE EXTENDED THE GALE WARNING INTO THIS
EVENING. GRADIENTS IS SLACKENING A BIT AND THERE SHOULD BE A PERIOD
OF JUST 20-30 TONIGHT...HAVE INDICATED THAT 03Z-09Z IN THE GRIDS
WITH GALE FORCE WINDS RESUMING LATE TONIGHT AND CONTINUING THROUGH
THE DAY SATURDAY. ALSO ADDED A SMALL CRAFT ADVISORY FOR THE CENTRAL
STRAIT...AND KEPT THEM GOING ON THE COAST. SOME OF THESE SMALL CRAFT
ADVISORIES COULD KEEP GOING FOR SEVERAL DAYS.

THE STRENGTH OF OFFSHORE FLOW WILL EASE SOMEWHAT SUNDAY AND MONDAY
AS A SPLITTING FRONT DISSIPATES OVER THE OFFSHORE WATERS. ANOTHER
WEAK FRONT WILL PROBABLY MOVE INTO THE OFFSHORE WATERS FROM THE WEST
ON TUESDAY.

IN ADDITION WESTERLY SWELLS OF 9 TO 10 FT OVER THE COASTAL WATERS
TODAY WILL GRADUALLY BUILD TO AROUND 15 FT ON SATURDAY NIGHT...THEN
GRADUALLY SUBSIDE SUNDAY THROUGH TUESDAY. EXPECT SMALL CRAFT
ADVISORY LEVEL HAZARDOUS SEAS AND ROUGH BAR CONDITIONS AT GRAYS
HARBOR FOR THE NEXT SEVERAL DAYS. CHB

&&

.SEW WATCHES/WARNINGS/ADVISORIES...

WA...AIR STAGNATION ADVISORY FOR PARTS OF THE WESTERN WASHINGTON
      LOWLANDS THROUGH SATURDAY MORNING.
PZ...GALE WARNING UNTIL 6 PM FOR WEST ENTRANCE STRAIT.
     SMALL CRAFT ADVISORY COAST AND CENTRAL STRAIT.
     SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.

WEATHER.GOV/SEATTLE

FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION...PLEASE SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATESTWEBAFD.HTML.

In the hours before

Local storm report, Dec 25, 6:32 PM PST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
632 PM PST FRI DEC 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     NON-TSTM WND GST 3 ESE NORTH BEND        47.47N 121.74W
12/25/2009  M40 MPH          KING               WA   TRAINED SPOTTER

            SUSTAINED EAST WINDS OF 30-35 MPH.

&&

GRUB
Local storm report, Dec 25, 8:22 PM PST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
822 PM PST FRI DEC 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     HIGH SUST WINDS  3 ESE NORTH BEND        47.47N 121.74W
12/25/2009  M40 MPH          KING               WA   TRAINED SPOTTER

            SUSTAINED EAST WINDS OF 40 MPH WITH GUSTS TO 51 MPH

&&

WWW.WEATHER.GOV

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 9:17 PM PSTWind AdvisorySEW12 hr
Dec 25, 9:29 PM PSTGale WarningSEW17 hr
Dec 26, 3:38 PM PSTWind AdvisorySEW5 hr

Nearby

High Wind Warnings in Washington, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.